How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. S. Attili Your Own Question
Dr. S. Attili
Dr. S. Attili, Dermatologist & Dermatopathologist
Category: Dermatology
Satisfied Customers: 5175
Experience:  MRCP (Dermatology), Int. Board Certification in Dermatopathology
17493159
Type Your Dermatology Question Here...
Dr. S. Attili is online now
A new question is answered every 9 seconds

I have small flat red spots all over my body that itch BIG

Customer Question

I have small flat red spots all over my body that itch BIG TIME. Four dermatologists and two alergists have not figured out what it is. My skin does not look like any of the pictures of rashes.
Submitted: 5 years ago.
Category: Dermatology
Expert:  Dr. S. Attili replied 5 years ago.
Hi. I will do my best to advise. However, please note that this does not substitute an in-person consultation with a doctor.

-Could you explain your situation a little more?

Are you taking medications for anything that could have caused the rash? Are you able to upload pictures of the spots?


Customer: replied 5 years ago.

Meds---Levothyroxin Nexium Cymbalta Atenolol Seroquel Gabpentin Diphenhydramine Naproxin Sodium for Arthritis pain knee surgery was Aug,22, 2011,, rehab for 3 weeks,,, this started in Oct.2011 has gotten worse each month since. skin taken from other knee,,sent to lab,,,diegnosis, scabies. given Permethrin cream. Will use it the 18th for second time,,,,No changes with red spots all over my body. Still red spots and itch.
Customer: replied 5 years ago.

Meds---Levothyroxin Nexium Cymbalta Atenolol Seroquel Gabpentin Diphenhydramine Naproxin Sodium for Arthritis pain knee surgery was Aug,22, 2011,, rehab for 3 weeks,,, this started in Oct.2011 has gotten worse each month since. skin taken from other knee,,sent to lab,,,diegnosis, scabies. given Permethrin cream. Will use it the 18th for second time,,,,No changes with red spots all over my body. Still red spots and itch.
Expert:  Dr. S. Attili replied 5 years ago.
Ok. Can you tell me whether any of the drugs you listed were started within the last 3 months of the rash appearing i.e. July/August/September 2011?

Also am I right in understanding that you had a skin biopsy taken from the knee which confirmed scabies? When did you have the first treatment with permethrin cream for this?
Customer: replied 5 years ago.
Only Gabapentin First treatmentwas May 9th,
Expert:  Dr. S. Attili replied 5 years ago.
Ok. Can you also please clarify the second point?

Also am I right in understanding that you had a skin biopsy taken from the knee which confirmed scabies? When did you have the first treatment with permethrin cream for this?
Customer: replied 5 years ago.
First treatment with Permethrin was last week, May9
Expert:  Dr. S. Attili replied 5 years ago.
Ok. In that case we have to presume that what you have is all due to scabies, unless it doesn't clear up 3-4 weeks after treatment is complete. It usually takes 3-4 weeks for scabies rash to stop after treatment is complete (2 applications a week apart).
But do also note that everyone in the family (irrespective of whether they have the rash or not) need to have treatment. Also you need to wash all unwashed linen/clothing on the day after treatment. This website explains everything about the proper treatment of scabies http://dermnetnz.org/arthropods/scabies.html

Usually scabies is associated with an eczema and therefore I would usually also recommend using a moisturiser like petroleum jelly 3-4 times a day and a steroid like betamethasone ointment once a day until the eczema clears up (3-4 weeks).

So at the moment there is nothing to worry. You just have to see how things progress over the next 3-4 weeks.

Customer: replied 5 years ago.
I would like to get back to you next month to let you know how things are progressing. Thank you for your help today.
Expert:  Dr. S. Attili replied 5 years ago.
Please do that. Hope it all clears up, as it should.....